Thunderstorm Wind, Simpson
- When
- July 17, 3:20 PM CST
- Where
- Simpson County, Magee
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.100, -89.600
Numerous large limbs were blown down.
17 thunderstorm wind, 4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 17, 2:00 PM CST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT THU JUL 17 2003
THE BIG WEATHER STORY OF THE DAY HAS BEEN THE HEAT. MANY LOCALES
HAVE FINALLY MADE IT INTO THE MIDDLE 90S FOR HIGHS FOR THE FIRST
TIME THIS SUMMER. THE HIGH SO FAR TODAY FOR JAN IS 96.
MAIN FORECAST CHALLENGES REMAIN CENTERED AROUND THE HEAT...AND
CHANCES OF RAIN INTO THE EXTENDED FORECAST.
A HEAT ADVISORY WILL BE ISSUED FOR THE DELTA AREA FOR TOMORROW. HEAT
INDICES IN THE AREA WILL AVERAGE 105 TO 110...WITH LOW TEMPS IN THE
MIDDLE/UPPER 70S. THE SITUATION IS ACTUALLY RATHER BORDERLINE...AND
THE HEAT INDICES WILL DEPEND GREATLY ON THE FORECAST DEWPOINTS. ETA
NAILED THE MIDDLE 70S DEWPOINTS FOR TODAY OVER THE DELTA
REGION...AND THEY DONT CHANGE MUCH FOR TOMORROW. AVN IS NOT AS
AGGRESSIVE WITH THE DEWPOINTS FOR THE DAY TOMORROW. STICKING WITH
THE ETA ON THIS POINT...AND HOISTING THE HEAT ADVISORY FOR FRIDAY.
THE SECOND CHALLENGE IS THE CHANCES FOR CONVECTION. THE AIRMASS
WILL REMAIN VERY MOIST AND UNSTABLE...AND CONVECTION SHOULD BE AIDED
BY MID LEVEL SHORTWAVES TRAVERSING THE FLOW. THE MID LEVEL RIDGE AXIS
WILL RETROGRADE SLIGHTLY BEGINNING TOMORROW AS A TROUGH DIGS OVER THE
EAST. NORTHWEST FLOW WILL PREVAIL OVER THE CWFA..ALLOWING FOR VERY
HARD TO TIME SHORTWAVES TO MOVE SOUTH IN THE FLOW. WILL KEEP POPS IN
THE CHANCE RANGE THROUGHOUT THE FORECAST PERIOD. NOT QUITE CONFIDENT
THAT CONVECTION WILL MAINLY BE DIURNAL IN NATURE. BOTH THE ETA AND
AVN AGREE ON A FAIRLY STRONG SHORTWAVE TO MOVE SOUTH ALONG THE
INTERSTATE 55 CORRIDOR OVERNIGHT FRIDAY INTO SATURDAY.
AT THE SURFACE...WEAK TROUGH OVER NORTHERN MISSISSIPPI WILL SLIDE
SLIGHTLY SOUTHWARD TOMORROW. INITIATION OF CONVECTION HAS BEEN VERY
HARD TO PINPOINT THE LAST FEW DAYS...AND TOMORROW IS NO EXCEPTION.
WILL HAVE THE HIGHEST POPS IN THE NORTHERN TWO THIRDS OF THE
FORECAST AREA. SEABREEZE ACTIVITY HAS BEEN KEPT AT A MINIMUM TODAY
WITH THE SURFACE WINDS OUT OF THE NORTH AND WEST...SHOULD BE THE
SAME CASE TOMORROW. ON SATURDAY...IN ADDITION TO A SHORTWAVE...A
FRONTAL BOUNDARY IS POISED TO ENTER THE NORTHERN PORTIONS OF THE
CWFA. TEMPS SHOULD NOT BE AS HOT WITH THE INCREASED CLOUD COVER AND
CONVECTION. THIS BOUNDARY LOOKS TO BECOME DIFFUSE IN THE EARLY PART
OF THE EXTENDED.
NEXT WEEK DOESNT REALLY LOOK ANY DIFFERENT WITH CHANCE POPS EACH
DAY. THE EXTENDED MODELS BRING IN ANOTHER FRONTAL BOUNDARY BY
WEDNESDAY. THIS ONE LOOKS TO MAKE IT TO THE COAST AS THE TROUGH OVER
THE EAST DIGS.
JAN BB 092/073 094/072 093 25312
BBBBB 073/092 072/091 072/092 072/092 073 24443443233
MEI BB 092/071 093/072 093 25312
BBBBB 072/091 072/091 072/092 072/092 073 24443443233
AR...HEAT ADVISORY 74>75.
LA...HEAT ADVISORY 07>09.
MS...HEAT ADVISORY 18-19-34-35-40-41.
32/LISTEMAAARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 181029- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 325 PM CDT THU JUL 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND FRIDAY... ...THUNDERSTORMS... ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND TONIGHT OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI. THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE...THE MAIN SEVERE WEATHER RISK BEING DAMAGING WIND. WIND GUSTS TO 70 MILES AN HOUR WILL BE POSSIBLE IN STRONGER STORMS. AN UNSTABLE AIR MASS IS POSITIONED OVER THE REGION TODAY AND VERY HUMID CONDITIONS WILL PERSIST. SEVERAL SMALL BOUNDARIES ARE CURRENTLY IN PLACE...MOST NOTABLY ACROSS NORTH MISSISSIPPI FROM NEAR MEMPHIS TO EUPORA TO MACON AND ACROSS SOUTH MISSISSIPPI FROM NEAR QUITMAN TO COLLINS TO COLUMBIA. STORMS WILL EASILY DEVELOP ALONG THESE BOUNDARIES AND TRACK SOUTHWARD ACROSS THE AREA. OUTFLOW FROM THE STORMS WILL SERVE TO FOCUS STORMS ACROSS OTHER AREAS...RESULTING IN ISOLATED TO SCATTERED STORMS ACROSS ALL OF THE REGION THIS AFTERNOON AND EVENING. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL OCCUR OVER NORTH AND EAST MISSISSIPPI THIS AFTERNOON AND EVENING...ESPECIALLY NORTH AND EAST OF A LINE FROM GREENVILLE TO CARTHAGE TO QUITMAN. HOWEVER...ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE. ...SEASONAL THREATS... HEAT INDICES WILL RANGE FROM 105 TO 114 DEGREES OVER NORTHERN SECTIONS OF MISSISSIPPI THIS AFTERNOON...GENERALLY NORTH OF A LINE FROM CROSSETT TO LEXINGTON TO MACON. AFTERNOON TEMPERATURES WILL REACH THE LOW TO MID 90S ACROSS NORTH MISSISSIPPI THIS AFTERNOON. HIGH HUMIDITY WILL RESULT IN UNCOMFORTABLE CONDITIONS WITH HEAT INDEX VALUES FROM 105 TO 114 DEGREES. THE HEAT INDEX IS A MEASURE OF HOW HOT IT FEELS WHEN THE EFFECTS OF HUMIDITY ARE COMBINED WITH THE TEMPERATURE. A HEAT INDEX OF 105 DEGREES IS CONSIDERED THE LEVEL WHERE MANY PEOPLE BEGIN TO EXPERIENCE EXTREME DISCOMFORT OR PHYSICAL STRESS. THE HEAT INDEX IS MEASURED UNDER SHADY CONDITIONS...AND DIRECT EXPOSURE TO SUNLIGHT CAN INCREASE THE HEAT INDEX AS MUCH AS 15 DEGREES. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY... ...DAYS TWO AND THREE...FRIDAY NIGHT THROUGH SUNDAY... HEAT INDICES WILL RANGE FROM 105 TO 110 DEGREES OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND NORTHWEST MISSISSIPPI FRIDAY AFTERNOON...GENERALLY WEST OF A LINE FROM GREENWOOD TO ROLLING FORK TO BASTROP. AFTERNOON TEMPERATURES WILL REACH THE LOW TO MID 90S ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND NORTHWEST MISSISSIPPI FRIDAY AFTERNOON. HIGH HUMIDITY...WITH DEWPOINTS IN THE MID 70S...WILL RESULT IN HEAT INDEX VALUES FROM 105 TO 110 DEGREES. A HEAT INDEX OF 105 DEGREES IS CONSIDERED THE LEVEL WHERE MANY PEOPLE BEGIN TO EXPERIENCE EXTREME DISCOMFORT OR PHYSICAL STRESS. A VIGOROUS WEATHER DISTURBANCE WILL DROP SOUTHWARD INTO NORTH MISSISSIPPI LATE FRIDAY NIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND SECTIONS OF NORTH AND CENTRAL MISSISSIPPI BY SATURDAY AFTERNOON AS THE SYSTEM DROPS ACROSS THE AREA. SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH DAMAGING WIND GUSTS FROM 60 TO 70 MILES AN HOUR. THE BEST CHANCE FOR SEVERE STORMS WILL OCCUR ALONG AND NORTH OF A LINE FROM WINNSBORO TO MAGEE TO QUITMAN. ...DAYS FOUR THROUGH SEVEN...SUNDAY NIGHT THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NECESSARY THIS AFTERNOON AND EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
17 thunderstorm wind, 4 hail. Local standard time, as filed.
Numerous large limbs were blown down.
A few large trees were blown down.
A few trees were blown down across the eastern portion of Attala county.
Several trees and powerlines were blown down across the southern portion of the county.
A roof of a mobile home was blown off on Bush Holeman road.
Trees were blown down on Freerun and Fletcher Chapel roads.
Siding was blown off a mobile home on highway 481.
Numerous trees were blown down.
Several trees and powerlines were blown down.
A few trees were blown down in Pelahatchie and in Star.
Numerous trees were blown down across the county.
A few trees and powerlines were blown down.
Numerous trees and powerlines were blown down within the city, an additional twenty trees were blown down across the southern portion of Warren county.
Several large limbs were blown down.
A few trees were blown down.
Several large limbs were snapped off trees.
Numerous trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5366788, 5366787, 5366786, 5366394, 5366395, 5366780, 5366781, 5366785, 5366396, 5366690, 5366782, 5366397, 5366779, 5366398, 5366399, 5366784, 5366783, 5366400, 5366401, 5366402, 5366403.